MAUDE Adverse Event Report: A&E MEDICAL THORECON RIGID FIXATION SYSTEM; STERNAL FIXATION SYSTEM

A&E MEDICAL THORECON RIGID FIXATION SYSTEM; STERNAL FIXATION SYSTEM
Model Number 94-1400-04
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Physician has used other thorecon product without issue.Unclear why this plate did not accept screws.No product returned for evaluation.No other complaints similar to this complaint.No indication of root cause in device history record.Considered an isolated event of undetermined cause.
 
Event or Problem Description
During sternal closure post open heart surgery, the box plate fixation device would not accept the screws to secure device.A ladder plate was used to complete the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Customer did not return device for evaluation.User was unable to provide additional information on reported failure of one screw that would not seat properly.No other reported issues with this product at the user site and no other reported issues of screws not seating in this lot of product.At this point in time, the event appears to be isolated and root cause is undetermined.

Brand Name
THORECON RIGID FIXATION SYSTEM
Common Device Name
STERNAL FIXATION SYSTEM
Manufacturer (Section D)
A&E MEDICAL
5206 asbury rd
po box 758
farmingdale NJ 07727
MDR Report Key10379193
Report Number2242056-2020-00004
Device Sequence Number11553019
Product Code JDQ
UDI-Device Identifier10841291105664
UDI-Public(01)10841291105664(10)358407(17)2204022
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K181607
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Model Number94-1400-04
Device Lot Number358407
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight118